Alert archive / Maine / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Gray, ME

August 13, 2014Cumberland County, York County, Maine

NWS Gray, ME issued this flash flood warning at Aug 13, 2014, 9:44 PM EDT for Cumberland County, York County, Maine. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2014, 9:44 PM EDT (01:44 UTC)
Expired
Aug 14, 2014, 2:43 AM EDT
In force
5 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, ME, York County, ME

The radar

The Portland,ME radar (KGYX), 32 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:17 PM EDTFLASH FLOODPortland, MEHIGH STREET FLOODED.
Aug 13, 10:20 PM EDTFLASH FLOODScarborough, ME8 RUNNING WATER OVER BROADTURN RD.
Aug 13, 10:30 PM EDTFLASH FLOODPortland, MEBRIGHTON AVE CLOSED
Aug 14, 2:00 AM EDTFLASH FLOODPownal, MEROAD WASHED OUT BY POST OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS51 KGYX 140144
FFWGYX
MEC005-031-140345-
/O.NEW.KGYX.FF.W.0025.140814T0144Z-140814T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
944 PM EDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CUMBERLAND COUNTY IN MAINE...
  THIS INCLUDES THE CITIES OF...WESTBROOK...SOUTH PORTLAND...
  PORTLAND...
  EAST CENTRAL YORK COUNTY IN SOUTHWEST MAINE...
  THIS INCLUDES THE CITY OF BIDDEFORD...

* UNTIL 1145 PM EDT...DOPPLER RADAR SHOWED SLOW MOVING SHOWERS AND 
THUNDERSTORMS IN NORTHERN COASTAL YORK COUNTY TO COASTAL CUMBERLAND 
COUNTY.  SLOW MOVING TORRENTIAL DOWNPOURS WILL CONTINUE TO A QUICK 
ADDITIONAL ONE TO TWO INCHES OF RAINFALL DURING THE MID AND LATE 
EVENING HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
  FREEPORT CUMBERLAND SACO AND BIDDEFORD.

THIS IS A DANGEROUS SITUATION WITH RAPIDLY RISING WATERS IN URBAN... 
LOW LYING AND POOR DRAINAGE AREAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
      4378 7007 4377 7009 4374 7007 4362 7019
      4358 7019 4353 7023 4355 7028 4352 7031
      4352 7036 4347 7038 4344 7033 4337 7042

$$
JC
3 follow-up statements
275 
WGUS71 KGYX 140218
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1018 PM EDT WED AUG 13 2014

MEC005-031-140345-
/O.CON.KGYX.FF.W.0025.000000T0000Z-140814T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK ME-CUMBERLAND ME-
1018 PM EDT WED AUG 13 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTH CENTRAL CUMBERLAND AND EAST CENTRAL YORK COUNTIES...

TORRENTIAL DOWNPOURS CONTINUE IN THE PORTLAND AREA WITH AROUND THREE 
INCHES OF RAIN FALLING ACROSS PORTIONS OF PORTLAND...BIDDEFORD AND 
SACO DURING THE LAST 90 MINUTES.  THIS IS A PARTICULARLY DANGEROUS 
AND LIFE THREATENING SITUATION!  STAY OFF THE ROADS AND DO NOT DRIVE 
THROUGH FLOODED ROADWAYS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
WESTBROOK...SOUTH PORTLAND...PORTLAND...FREEPORT...FALMOUTH AND
CUMBERLAND

LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
      4378 7007 4377 7009 4374 7007 4362 7019
      4358 7019 4353 7023 4355 7028 4352 7031
      4352 7036 4347 7038 4344 7033 4337 7042

$$
JC
238 
WGUS51 KGYX 140338
FFWGYX
MEC005-031-140745-
/O.EXT.KGYX.FF.W.0025.000000T0000Z-140814T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1138 PM EDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CUMBERLAND COUNTY IN MAINE...
  THIS INCLUDES THE CITIES OF...WESTBROOK...SOUTH PORTLAND...
  PORTLAND...
  EAST CENTRAL YORK COUNTY IN SOUTHWEST MAINE...
  THIS INCLUDES THE CITY OF BIDDEFORD...

* UNTIL 345 AM EDT

* FLOODED ROADWAYS WILL CONTINUE IN THE PORTLAND AREA WITH WATER 
FLOWING ACROSS THE REGION.  THEREFORE THE FLASH FLOOD WARNING HAS 
BEEN EXTENDED THROUGH EARLY THIS MORNING.  THIS REMAINS A DANGEROUS 
SITUATION.  DO NOT DRIVE ON FLOODED ROADS TONIGHT!

IN ADDITION...HIGH ASTRONOMICAL TIDES WILL COMBINE WITH TODAY'S 
STRONG WINDS AND BUILDING SEAS TO PRODUCE COASTAL FLOODING NEAR THE 
TIME OF THE EARLY MORNING HIGH TIDE.  ALSO...SIGNIFICANT RUNOFF OF 
FRESH WATER OUT OF LOCAL ESTUARIES AND RIVERS WILL CAUSE ADDITIONAL 
FLOODING AS IT INTERACTS WITH THE INCOMING TIDES.  NEW FLOODING MAY 
OCCUR AT GRANITE POINT ROAD IN BIDDEFORD...OCEAN PARK AND POINTS 
NORTH UP THE COAST THROUGH THE PORTLAND AREA AND UP TO BATH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
  FREEPORT...FALMOUTH...CUMBERLAND...SACO...BIDDEFORD AND OCEAN PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
      4378 7007 4377 7009 4374 7007 4362 7019
      4358 7019 4353 7023 4355 7028 4352 7031
      4352 7036 4347 7038 4344 7033 4337 7042

$$
JC
372 
WGUS71 KGYX 140643
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 AM EDT THU AUG 14 2014

MEC005-031-140653-
/O.CAN.KGYX.FF.W.0025.000000T0000Z-140814T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK ME-CUMBERLAND ME-
243 AM EDT THU AUG 14 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CUMBERLAND AND EAST CENTRAL YORK COUNTIES...

LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
      4378 7007 4377 7009 4374 7007 4362 7019
      4358 7019 4353 7023 4355 7028 4352 7031
      4352 7036 4347 7038 4344 7033 4337 7042

$$

LEGRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:23 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 13, 6:23 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT WED AUG 13 2014

.SYNOPSIS...
LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND...
BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL
TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN
UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND.
HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF
LOW PRESSURE BRINGS RAIN BACK TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
6PM UPDATE: BANDS OF HVY RAINS WITH EMBDD TSTMS NOW MOVING
THROUGH ALL OF NH AND INTO SRN ME. SECONDARY SFC LOW CENTERED OVER
RI DEEPENING AND MOVING ENEWD WITH A STRONG LOW LEVEL WIND FLOW IN
ADVANCE. HAVE UPDATED COASTAL AREAS TO SEE SOME WIND GUSTS INTO
THE 30S. LOWERED TEMPS BASED ON OBS.

PREV DISC:
WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH CENTERED
OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO THE
NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND. CLOUD
TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT CURRENTLY
IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED TODAY OVER NH
AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS SHOULD INTENSIFY
AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE INCLUDED ISOLATED
THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING. STILL EXPECTING
1-3" OVERALL AS THE WARM FRONTAL BOUNDARY INTERACTS WITH THE LEFT
EXIT REGION OF THE UPPER LEVEL JET. PWATS ARE AROUND 1.5-2.00" AS
MOISTURE CONTINUES TO BE DRAWN UP ALONG THE BOUNDARY. THE FLASH
FLOOD WATCH REMAINS AS IS AND LASTS THROUGH MIDNIGHT. THIS EVENT
WILL BEGIN TO WIND DOWN FROM SW TO NE LATE TONIGHT AS AN OCCLUDED
FRONT AND TRIPLE POINT PASS BY ALONG THE COAST. OVERNIGHT
TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT AFTER A COOL DAY
WITH READINGS IN THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL
MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS
LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL
MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE
TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S.
THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH
FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER
AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER
40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE.
BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND.
THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON
SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL
SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW
CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM.

BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING
OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER
COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A
PERIOD OF RAIN ON TUESDAY.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND
INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST
WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN
SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST.

LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU
THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT
COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO
RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE
IN ANY CONVECTION.

&&

.MARINE...
SHORT TERM...
6PM UPDATE: HAVE ISSUED A GALE WARNING FOR THE EVENING AS EAST WINDS
HAVE INCREASED SIGNIFICANTLY ASSOCIATED WITH THE LOW LEVEL
GRADIENT WINDS ASSOCIATED EAST OF THE DEEPENING SFC LOW OVER RI AS
IT TRACKS ENEWD THIS EVENING INTO THE GULF OF MAINE.

PREV DISC:
GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE
WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE
WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE
IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE
OUTER WATERS.

LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

&&

.HYDROLOGY...
POCKETS OF HEAVY RAIN WILL CONTINUE TO CROSS THE REGION THIS
EVENING AHEAD OF A SURFACE LOW THAT APPROACHES AND THEN REDEVELOPS
ALONG THE COAST. A STRONG LOW LEVEL EAST TO SOUTHEAST FLOW WILL
CAUSE OROGRAPHIC ENHANCEMENT IN THE SOUTHEAST FACING TERRAIN
AREAS. THESE AREAS WILL ALSO BE THE MOST VULNERABLE TO FLASH
FLOODING DUE TO THE STEEP TERRAIN AND FAST RUNOFF. THE REST OF THE
AREA WILL LIKELY SEE HEAVY RAIN... BUT LESS OF A THREAT FOR FLASH
FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
SOUTHEAST FACING MOUNTAINS OF NEW HAMPSHIRE AND FAR WESTERN MAINE.
RAIN ON THE WEST SIDE OF THE WHITE MOUNTAINS WILL LIKELY BE
SIGNIFICANTLY LESS... SO THE FLOODING THREAT IS PRIMARILY EAST OF
THE HIGHER SLOPES. THE ONLY RIVER THAT MAY HAVE A THREAT OF
REACHING BANKFULL IS THE PEMIGIWASSET AT WOODSTOCK.

&&

.TIDES/COASTAL FLOODING...
THE TIDE BARELY REACHED FLOOD STAGE IN HAMPTON HARBOR...AND WAS
SHORT OF FLOOD STAGE ALONG THE SOUTHWEST COAST OF MAINE. SEAS RAN
AROUND 5 FEET...NOT ADDING MUCH IMPACT DUE TO WAVE RUN-UP.

WILL ALLOW THE ADVISORY TO EXPIRE OVER THE NEXT HOUR OR SO. A
SIMILAR SITUATION SHOULD OCCUR WITH THE HIGH TIDE TONIGHT.
HOWEVER...WINDS WILL SWITCH TO THE SOUTHWEST. AT THIS TIME...NO
COASTAL FLOOD ADVISORIES ARE ANTICIPATED WITH THIS PACKAGE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ007-012.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ002>009.
MARINE...GALE WARNING UNTIL 1 AM EDT THURSDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Aug 13, 3:00 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED AUG 13 2014

MEZ007-012-NHZ002>009-141900-
NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-
300 PM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-009-013-014-018>028-NHZ001-010-013-014-141900-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
300 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH
RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE
WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF
POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-141900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 5:26 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
526 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      BRADFORD                43.27N  71.96W
08/13/2014                   MERRIMACK          NH   LAW ENFORCEMENT

            EAST WASHINGTON RD FLOODED

&&

EVENT NUMBER GYX1400223

MC
Local storm report, Aug 13, 5:28 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FLASH FLOOD      SUTTON                  43.33N  71.95W
08/13/2014                   MERRIMACK          NH   DEPT OF HIGHWAYS

            RT 114 CLOSED

&&

EVENT NUMBER GYX1400224

MC
Special weather statement, Aug 13, 5:47 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
547 PM EDT WED AUG 13 2014

NHZ005-006-008>010-013-014-132245-
BELKNAP-COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-MERRIMACK-SOUTHERN
CARROLL-SOUTHERN GRAFTON-STRAFFORD-
547 PM EDT WED AUG 13 2014

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...CARROLL COUNTY...ROCKINGHAM COUNTY AND
GRAFTON COUNTY THROUGH 645 PM EDT...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MEREDITH
TO 14 MILES SOUTH OF LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH
PEMBROKE...LOCHMERE...AHERN STATE
PARK...WINDHAM...TILTON...TILTON-NORTHFIELD...SUNCOOK...SOUTH
HOOKSETT...SANBORNTON AND PEMBROKE THROUGH 645 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

LAT...LON 4277 7135 4283 7144 4293 7146 4295 7138
      4299 7139 4307 7153 4377 7168 4378 7102
      4350 7095 4338 7099 4332 7092 4287 7082
      4286 7085 4288 7092 4285 7103 4280 7107
      4281 7114 4279 7118 4273 7119

JC
Special weather statement, Aug 13, 6:34 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT WED AUG 13 2014

MEZ018>020-023-024-NHZ003-004-006-009-010-013-014-132330-
ANDROSCOGGIN-BELKNAP-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-NORTHERN
CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-STRAFFORD-
634 PM EDT WED AUG 13 2014

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BELKNAP
COUNTY...STRAFFORD COUNTY...ANDROSCOGGIN COUNTY...CARROLL
COUNTY...ROCKINGHAM COUNTY...YORK COUNTY...CUMBERLAND COUNTY AND
GRAFTON COUNTY THROUGH 730 PM EDT...

AT 632 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
CONWAY TO 5 MILES NORTHWEST OF ROCHESTER TO 6 MILES EAST OF
LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WOLFEBORO
FALLS...WOLFEBORO BAY...WENTWORTH STATE PARK...KINGSTON STATE
PARK...EAST HAMPSTEAD...EAST
ALTON...WOLFEBORO...TUFTONBORO...TAMWORTH AND PLAISTOW THROUGH 730
PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...HEAVY DOWNPOURS
AND POWER OUTAGES CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

LAT...LON 4282 7115 4337 7113 4405 7150 4405 7100
      4379 7096 4381 7080 4397 7072 4406 7084
      4401 7054 4406 7033 4371 7019 4372 7015
      4361 7009 4363 7013 4335 7041 4331 7055
      4287 7081 4280 7107

JC
Special weather statement, Aug 13, 7:21 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT WED AUG 13 2014

MEZ012-018>020-023-024-NHZ010-013-014-140045-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-SOUTHERN
OXFORD-STRAFFORD-
721 PM EDT WED AUG 13 2014

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...ANDROSCOGGIN
COUNTY...OXFORD COUNTY...ROCKINGHAM COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 845 PM EDT...

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM STONEHAM TO LEBANON TO 10 MILES
SOUTH OF SOUTH HAMPTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST
ROCHESTER...WEST NEWFIELD...PORTER...PARSONSFIELD...LOVELL...KEZAR
FALLS...GILEAD...BROWNFIELD...ACTON AND SOUTH HAMPTON THROUGH 845 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

LAT...LON 4355 7095 4441 7098 4430 7034 4353 7034
      4347 7038 4346 7034 4343 7034 4339 7041
      4335 7042 4331 7055 4326 7058 4322 7056
      4316 7059 4302 7072 4287 7081 4286 7086
      4288 7092 4285 7104

JC
Special weather statement, Aug 13, 9:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
919 PM EDT WED AUG 13 2014

MEZ019-020-023>025-140215-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-SAGADAHOC-
919 PM EDT WED AUG 13 2014

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1015 PM EDT...

AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF NEW GLOUCESTER TO SOUTH PORTLAND TO 5 MILES EAST
OF KENNEBUNKPORT...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FERRY BEACH STATE
PARK...SOUTH PORTLAND...SCARBOROUGH...PORTLAND...OLD ORCHARD
BEACH...NEW GLOUCESTER...KENNEBUNKPORT...GRAY...FALMOUTH AND
CUMBERLAND THROUGH 1015 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

LAT...LON 4364 7034 4403 7034 4402 6975 4371 6974
      4369 6985 4376 6992 4374 6996 4372 6992
      4371 7007 4366 7003 4369 7014 4365 7017
      4361 7011 4364 7017 4353 7023 4353 7035
      4344 7033 4334 7047

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, York55 min
Aug 13, 9:06 PM EDTCoastal Flood AdvisoryGYXCumberland, York2 hr
Aug 13, 9:19 PM EDTSpecial Weather StatementGYXCumberland, Sagadahoc56 min
Aug 13, 9:51 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Franklin, Kennebec, Knox, Lincoln, Oxford and 1 more114 min
Aug 13, 10:02 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Sagadahoc118 min
Aug 13, 10:08 PM EDTFlash Flood WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Sagadahoc112 min
Aug 13, 10:50 PM EDTRiver Flood WarningGYXCumberland17 hr
Aug 13, 11:03 PM EDTFlash Flood WarningGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo5 hr
Aug 13, 11:19 PM EDTCoastal Flood WarningGYXCumberland, York5 hr
Aug 13, 11:19 PM EDTCoastal Flood AdvisoryGYXKnox, Lincoln, Sagadahoc, Waldo5 hr
Aug 14, 12:15 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc3 hr
Aug 14, 12:51 AM EDTFlash Flood WarningGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc114 min
Aug 14, 1:12 AM EDTAreal Flood AdvisoryGYXKennebec, Somerset, Waldo3 hr
Aug 14, 2:43 AM EDTAreal Flood AdvisoryGYXCumberland, York4 hr
Aug 14, 2:45 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc4 hr
Aug 14, 3:04 AM EDTSmall Craft Advisory for Hazardous SeasGYX24 hr
Aug 14, 4:12 AM EDTAreal Flood AdvisoryGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo3 hr

Nearby

Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.